Alert archive / Virginia / Wind Advisories in 2022
Wind Advisory 2, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind advisory at Jan 17, 2022, 4:32 AM EST for 25 counties in Virginia; 5 counties in North Carolina; Monroe County, West Virginia. It took effect at Jan 17, 2022, 5:42 AM EST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2022, 4:32 AM EST (09:32 UTC)
- In effect from
- Jan 17, 2022, 5:42 AM EST
- Expired
- Jan 18, 2022, 1:00 AM EST
- In force
- 19 hr
- Issued by
- NWS Blacksburg, VA
All 31 counties
Alleghany County, NC, Ashe County, NC, Surry County, NC, Watauga County, NC, Wilkes County, NC, Alleghany County, VA, Amherst County, VA, Bath County, VA, Bedford County, VA, Bland County, VA, Botetourt County, VA, Carroll County, VA, City of Buena Vista, VA, City of Covington, VA, City of Galax, VA, City of Lexington, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Franklin County, VA, Giles County, VA, Grayson County, VA, Montgomery County, VA, Patrick County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA, Wythe County, VA, Monroe County, WV
The radar
The Roanoke radar (KFCX), 16 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 9.5 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- 849 m²/s²
- 0-3 km storm-relative helicity
- 1069 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
701 WWUS71 KRNK 170932 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 432 AM EST Mon Jan 17 2022 NCZ002-003-019-VAZ010>014-016>020-022>024-032>035-WVZ044-171745- /O.NEW.KRNK.WI.Y.0002.220117T1200Z-220118T0300Z/ Alleghany NC-Surry-Wilkes-Bland-Giles-Wythe-Pulaski-Montgomery- Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt- Rockbridge-Patrick-Franklin-Bedford-Amherst-Monroe- Including the cities of Sparta, Dobson, Wilkesboro, Bland, Pearisburg, Wytheville, Radford, Pulaski, Blacksburg, Galax, Floyd, New Castle, Clifton Forge, Covington, Hot Springs, Roanoke, Salem, Fincastle, Lexington, Buena Vista, Stuart, Rocky Mount, Bedford, Amherst, and Union 432 AM EST Mon Jan 17 2022 ...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...West winds 20 to 25 mph with gusts up to 55 mph expected. * WHERE...Portions of central, south central, southwest and west central Virginia, north central and northwest North Carolina and southeast West Virginia. * WHEN...Until 10 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Blowing snow may make for white out conditions on area roadways. Motorists are urged to drive with extreme caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
041 WWUS71 KRNK 171042 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 542 AM EST Mon Jan 17 2022 NCZ002-VAZ016-017-022-171845- /O.UPG.KRNK.WI.Y.0002.220117T1200Z-220118T0300Z/ /O.NEW.KRNK.HW.W.0001.220117T1042Z-220118T0300Z/ Alleghany NC-Carroll-Floyd-Roanoke- Including the cities of Sparta, Galax, Floyd, Roanoke, and Salem 542 AM EST Mon Jan 17 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 60 mph. * WHERE...In Virginia, Carroll, Floyd and Roanoke Counties. In North Carolina, Alleghany NC County. * WHEN...Until 10 PM EST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Blowing snow may make for white out conditions on area roadways. Motorists are urged to drive with extreme caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NCZ001-018-VAZ015-171845- /O.NEW.KRNK.HW.W.0001.220117T1042Z-220118T0300Z/ Ashe-Watauga-Grayson- Including the cities of West Jefferson, Boone, Independence, Whitetop, Troutdale, and Volney 542 AM EST Mon Jan 17 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 60 mph. * WHERE...In Virginia, Grayson County. In North Carolina, Ashe and Watauga Counties. * WHEN...Until 10 PM EST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Blowing snow may make for white out conditions on area roadways. Motorists are urged to drive with extreme caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NCZ003-019-VAZ010>014-018>020-023-024-032>035-WVZ044-171845- /O.EXT.KRNK.WI.Y.0002.220117T1042Z-220118T0300Z/ Surry-Wilkes-Bland-Giles-Wythe-Pulaski-Montgomery-Craig- Alleghany VA-Bath-Botetourt-Rockbridge-Patrick-Franklin-Bedford- Amherst-Monroe- Including the cities of Dobson, Wilkesboro, Bland, Pearisburg, Wytheville, Radford, Pulaski, Blacksburg, New Castle, Clifton Forge, Covington, Hot Springs, Fincastle, Lexington, Buena Vista, Stuart, Rocky Mount, Bedford, Amherst, and Union 542 AM EST Mon Jan 17 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...West winds 20 to 25 mph with gusts up to 55 mph expected. * WHERE...Portions of central, south central, southwest and west central Virginia, north central and northwest North Carolina and southeast West Virginia. * WHEN...Until 10 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Blowing snow may make for white out conditions on area roadways. Motorists are urged to drive with extreme caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
191 WWUS71 KRNK 171215 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 715 AM EST Mon Jan 17 2022 NCZ001-002-018-VAZ015>017-022-172015- /O.CON.KRNK.HW.W.0001.000000T0000Z-220118T0300Z/ Ashe-Alleghany NC-Watauga-Grayson-Carroll-Floyd-Roanoke- Including the cities of West Jefferson, Sparta, Boone, Independence, Whitetop, Troutdale, Volney, Galax, Floyd, Roanoke, and Salem 715 AM EST Mon Jan 17 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 60 mph. Wind chill temperatures approaching zero degrees are also possible. * WHERE...In Virginia, Grayson County. In North Carolina, Ashe and Watauga Counties. * WHEN...Until 10 PM EST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Scattered power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Blowing snow may make for white out conditions on area roadways. Motorists are urged to drive with extreme caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NCZ003-019-VAZ010>014-018>020-023-024-032>035-WVZ044-172015- /O.CON.KRNK.WI.Y.0002.000000T0000Z-220118T0300Z/ Surry-Wilkes-Bland-Giles-Wythe-Pulaski-Montgomery-Craig- Alleghany VA-Bath-Botetourt-Rockbridge-Patrick-Franklin-Bedford- Amherst-Monroe- Including the cities of Dobson, Wilkesboro, Bland, Pearisburg, Wytheville, Radford, Pulaski, Blacksburg, New Castle, Clifton Forge, Covington, Hot Springs, Fincastle, Lexington, Buena Vista, Stuart, Rocky Mount, Bedford, Amherst, and Union 715 AM EST Mon Jan 17 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...West winds 20 to 25 mph with gusts up to 55 mph expected. Wind chill temperatures approaching zero degrees are also possible. * WHERE...Portions of central, south central, southwest and west central Virginia, north central and northwest North Carolina and southeast West Virginia. * WHEN...Until 10 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Blowing snow may make for white out conditions on area roadways. Motorists are urged to drive with extreme caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
818 WWUS71 KRNK 171914 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 214 PM EST Mon Jan 17 2022 NCZ001-002-018-VAZ015>017-022-180300- /O.CON.KRNK.HW.W.0001.000000T0000Z-220118T0300Z/ Ashe-Alleghany NC-Watauga-Grayson-Carroll-Floyd-Roanoke- Including the cities of West Jefferson, Sparta, Boone, Independence, Whitetop, Troutdale, Volney, Galax, Floyd, Roanoke, and Salem 214 PM EST Mon Jan 17 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 60 mph. Wind chill temperatures approaching zero degrees are also possible. * WHERE...In Virginia, Grayson County. In North Carolina, Ashe and Watauga Counties. * WHEN...Until 10 PM EST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Scattered power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Blowing snow may make for white out conditions on area roadways. Motorists are urged to drive with extreme caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NCZ003-019-VAZ010>014-018>020-023-024-032>035-WVZ044-180300- /O.CON.KRNK.WI.Y.0002.000000T0000Z-220118T0300Z/ Surry-Wilkes-Bland-Giles-Wythe-Pulaski-Montgomery-Craig- Alleghany VA-Bath-Botetourt-Rockbridge-Patrick-Franklin-Bedford- Amherst-Monroe- Including the cities of Dobson, Wilkesboro, Bland, Pearisburg, Wytheville, Radford, Pulaski, Blacksburg, New Castle, Clifton Forge, Covington, Hot Springs, Fincastle, Lexington, Buena Vista, Stuart, Rocky Mount, Bedford, Amherst, and Union 214 PM EST Mon Jan 17 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...West winds 20 to 25 mph with gusts up to 50 mph expected. Wind chill temperatures approaching zero degrees are also possible. * WHERE...Portions of central, south central, southwest and west central Virginia, north central and northwest North Carolina and southeast West Virginia. * WHEN...Until 10 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Blowing snow may make for white out conditions on area roadways. Motorists are urged to drive with extreme caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ RCS
956 WWUS71 KRNK 180247 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 947 PM EST Mon Jan 17 2022 NCZ001-002-018-VAZ015>017-022-180600- /O.CAN.KRNK.HW.W.0001.000000T0000Z-220118T0300Z/ /O.EXB.KRNK.WI.Y.0002.000000T0000Z-220118T0600Z/ Ashe-Alleghany NC-Watauga-Grayson-Carroll-Floyd-Roanoke- Including the cities of West Jefferson, Sparta, Boone, Independence, Whitetop, Troutdale, Volney, Galax, Floyd, Roanoke, and Salem 947 PM EST Mon Jan 17 2022 ...WIND ADVISORY IN EFFECT UNTIL 1 AM EST TUESDAY... ...HIGH WIND WARNING IS CANCELLED... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. Wind chill temperatures approaching zero degrees are also possible. * WHERE...In Virginia, Grayson, Carroll, Floyd and Roanoke Counties. In North Carolina, Ashe, Alleghany NC and Watauga Counties. * WHEN...Until 1 AM EST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Blowing snow may make for white out conditions on area roadways. Motorists are urged to drive with extreme caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NCZ003-019-VAZ010-011-032-WVZ044-180400- /O.CAN.KRNK.WI.Y.0002.000000T0000Z-220118T0300Z/ Surry-Wilkes-Bland-Giles-Patrick-Monroe- Including the cities of Dobson, Wilkesboro, Bland, Pearisburg, Stuart, and Union 947 PM EST Mon Jan 17 2022 ...WIND ADVISORY IS CANCELLED... Winds have weakened below advisory levels this evening. Therefore the wind advisory has be cancelled. $$ VAZ012>014-018>020-023-024-033>035-180600- /O.EXT.KRNK.WI.Y.0002.000000T0000Z-220118T0600Z/ Wythe-Pulaski-Montgomery-Craig-Alleghany VA-Bath-Botetourt- Rockbridge-Franklin-Bedford-Amherst- Including the cities of Wytheville, Radford, Pulaski, Blacksburg, New Castle, Clifton Forge, Covington, Hot Springs, Fincastle, Lexington, Buena Vista, Rocky Mount, Bedford, and Amherst 947 PM EST Mon Jan 17 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM EST TUESDAY... * WHAT...West winds 20 to 25 mph with gusts up to 45 mph expected. Wind chill temperatures approaching zero degrees are also possible. * WHERE...Portions of central, south central, southwest and west central Virginia. * WHEN...Until 1 AM EST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Blowing snow may make for white out conditions on area roadways. Motorists are urged to drive with extreme caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ RCS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Jan 17, 1:46 AM EST, 2 hours 46 minutes earlier.
Area forecast discussion, Jan 17, 1:46 AM EST, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
146 AM EST Mon Jan 17 2022
.SYNOPSIS...
A winter storm crosses the area overnight, and moves northeast
to New England on Monday. Precipitation will come to an end for
all but the higher peaks of West Virginia and Virginia, where
snow showers linger on Monday. Winds will become gusty behind
the system. High pressure brings dry weather for Tuesday into
early Wednesday before a fast moving cold front ushers in rain
late Wednesday into early Thursday, with a few mountain snow
showers. Temperatures drop for the end of the week.
&&
.NEAR TERM /THROUGH TODAY/...
As of 130 AM EST Sunday...
Quick update to increase precipitation chances for the bands of
light snow passing across the region. These bands are associated
with the upper level portion of the departing winter storm,
which itself is expected to exit our area by around the 4am to
5am timeframe.
As of 630 PM EST Sunday...
Closed low tracking across west-central NC this evening. Band
of heavy precipitation and stronger winds are moving north, but
light precipitation will linger through the night.
As of 230 PM EST Sunday...
Precipitation continues across the area in various freezing and
frozen forms, but is predominately snow across the north, and
mixing with sleet and freezing rain across northern NC and
southern VA. Freezing fog will be a concern this afternoon into
early evening, before moisture begins to exit the area.
Westerly winds develop at the surface overnight as the system
begins to pull northeast. This will bring an end to most
precipitation by 2-4 AM, with precipitation lightening up before
it ends. Snow and ice-covered roads remain very dangerous.
Snowfall rates have been around 1" an hour at times across the
area, and we have received reports of snowfall accumulations
ranging from 2-3" from northern VA and WV, to 5-10" for central
VA south to northwestern NC. Some southeastern sections of the
forecast area only got an inch or two of snow before warmer air
filtering in. Many places have now switched over to sleet or
freezing rain or a mix of snow/sleet as warmer air pushes in,
but WV and northern VA should see a few more hours of snow. In
fact the dry slot with this system should eat away at the
precipitation from the south tonight...however as colder air
filters in with the system's exit, any precipitation will change
back to snow. Lingering snow showers over the higher terrain of
WV and VA may require an extension of the Winter Storm Warning
through Monday.
NE winds will turn to the WNW overnight as the departing storm
pulls in colder air. Winds will be gusty overnight, and further
increase Monday, with gusts to 30-40kts for the higher terrain,
and 25-35 kts for the foothills and piedmont. This will continue
to be messaged in the WSW and HWO, but it is possible we could
upgrade the WSW to a Blizzard Warning for the higher terrain of
the Alleghany Highlands and the Greenbrier Valley overnight.
These downsloping winds will eventually clear out clouds from
the Blue Ridge eastward, perhaps by Monday night.
As precipitation comes to an end tonight, roads will remain
treacherous, and black ice will form with temperatures well
below freezing overnight. Use caution if driving Monday morning.
In fact, along and west of the Blue Ridge, temperatures will be
in the low to upper 20s all day Monday, dropping into the teens
Monday night. The foothills and piedmont should warm into the
mid to upper 30s Monday, dropping into the low 20s Monday night.
&&
.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
As of 150 PM EST Sunday...
Moderating temperatures Tuesday into Wednesday.
Gusty winds will subside towards Tuesday afternoon as high
pressure builds into our region. The high center will pass to
our south Tuesday night and push into the Atlantic ocean
Wednesday. The flow aloft will become southwest Wednesday in
response to an approaching trough in the Plains. A weak area of
low pressure should develop near Tennessee by Wednesday evening
and bring a little moisture into the Appalachian Mountains along
a cold front during Wednesday night. The precipitation would
start as rain but change to a brief mix of sleet and snow before
turning to all snow along and west of the Blue Ridge. Light
accumulations are possible in the mountains. Snow accumulations
up to 2 inches may be possible in Burkes Garden or western
Greenbrier county.It remains questionable if the rain will even
transition into any frozen precipitation across the Piedmont.
Moderate confidence in the Short Term Forecast.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
As of 150 PM EST Sunday...
A cold front travels through on Thursday, follow by colder
weather for the weekend.
Models continue to differ on the development of a wave of low
pressure along the slowed frontal boundary Thursday night
into Friday.
After low pressure lifts north along the frontal boundary
Thursday, the cold front should move towards the East Coast.
At the same time, Canadian high pressure builds over the Great
Lakes. Thursday may be breezy due to the tightening pressure
gradient. Once again watching another low pressure center along
the coast and its tracks northward for .
The ECMWF stalls the cold front further west along the coast
compared to the Canadian and the GFS. Questions remains on the
strong wave of low pressure which develops, its track and where
it intensifies Saturday and Sunday. Decided to lean the
weekend forecast towards the WPCGuide.
Temperatures may plummet into the single digits in the mountains
during both mornings of Friday and Saturday.
Low to moderate confidence in the Long Term Forecast.
&&
.AVIATION /07Z MONDAY THROUGH FRIDAY/...
As of 1255 AM EST Monday...
While the brunt of the winter storm has exited to northeast
this morning, still contending with the upper level reflection
of the system which is triggering additional snowfall across
southeast West Virginia into western Virginia. These snow bands
will persist until around 09Z-10Z this morning until the upper
level remnants of the storm also exit. Expect frequently
fluctuating surface visibilities for BLF/LWB/BCB/ROA/LYH through
that time as snowfall intensity varies within the snow bands.
With the departure of the upper level low pressure, wind speeds
will increase dramatically from the west-northwest. Gusts of
25kt to occasionally 35kt can be expected across the Piedmont
today, and at times as high as 45kt across the mountains,
particularly along the higher ridges. Conditions across the
Piedmont will improve to VFR by late morning, however MVFR/IFR
ceilings will linger west of the Blue Ridge through much of the
TAF period. Upslope snow showers will also be an concern for
reduced visibilities, more so for the early half of the TAF
period for BLF, LWB and to a lesser extent BCB. Snow shower
activity will diminish during late evening.
.Extended Aviation Discussion...
Winds will slowly diminish during the early morning hours of
Tuesday. Tuesday should be mainly VFR with somewhat gusty west
winds. A cold front Wednesday may introduce lower clouds and
light rain and snow to BLF, BCB, ROA, and LWB by the evening
before pushing east Thursday morning. Winds Wednesday will be
southwesterly with gusts to 20kts. Thursday and Friday should be
cloudy with northerly winds that may gust to 25 kts on Thursday
behind the front.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Winter Storm Warning until 7 AM EST this morning for VAZ007-
009>020-022>024-032>035-043>047-058-059.
NC...Winter Storm Warning until 7 AM EST this morning for
NCZ001>006-018>020.
WV...Winter Storm Warning until 7 AM EST this morning for
WVZ042>044-507-508.
&&
SYNOPSIS...SH
NEAR TERM...NF/RCS/SH
SHORT TERM...KK
LONG TERM...KK/PW
AVIATION...NF/RCSHazardous weather outlook, Jan 16, 2:37 PM EST, 13 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 237 PM EST Sun Jan 16 2022 NCZ001>006-018>020-VAZ007-009>017-022-032-033-043-044-058-WVZ042- 171945- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson- Carroll-Floyd-Roanoke-Patrick-Franklin-Henry-Pittsylvania-Halifax- Mercer- 237 PM EST Sun Jan 16 2022 ...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST MONDAY... This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather by calling 1-866-215-4324, social media, email at rnk.skywarn@noaa.gov or online at www.weather.gov/rnk. VAZ018>020-023-024-034-035-045>047-059-WVZ043-044-507-508-171945- Craig-Alleghany VA-Bath-Botetourt-Rockbridge-Bedford-Amherst- Campbell-Appomattox-Buckingham-Charlotte-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- 237 PM EST Sun Jan 16 2022 ...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST MONDAY... This Hazardous Weather Outlook is for central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather by calling 1-866-215-4324, social media, email at rnk.skywarn@noaa.gov or online at www.weather.gov/rnk.
In the hours before
Local storm report, Jan 16, 10:51 PM EST, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1051 PM EST SUN JAN 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM SNOW 2 S ROANOKE 37.25N 79.96W
01/16/2022 E7.4 INCH CITY OF ROANOKE VA PUBLIC
&&
WHPLocal storm report, Jan 16, 10:53 PM EST, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1053 PM EST SUN JAN 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM SNOW 4 SSE THAXTON 37.30N 79.60W
01/16/2022 M4.3 INCH BEDFORD VA TRAINED SPOTTER
&&
WHPLocal storm report, Jan 16, 10:57 PM EST, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1057 PM EST SUN JAN 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM SLEET BLUEFIELD 37.27N 81.22W
01/16/2022 E0.5 INCH MERCER WV PUBLIC
1000 PM SNOW BLUEFIELD 37.27N 81.22W
01/16/2022 E3.1 INCH MERCER WV PUBLIC
&&Local storm report, Jan 16, 10:59 PM EST, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1059 PM EST SUN JAN 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 PM SLEET ELLISTON 37.22N 80.23W
01/16/2022 E1.0 INCH MONTGOMERY VA TRAINED SPOTTER
1059 PM SNOW ELLISTON 37.22N 80.23W
01/16/2022 E7.5 INCH MONTGOMERY VA TRAINED SPOTTER
&&Local storm report, Jan 16, 11:05 PM EST, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1105 PM EST SUN JAN 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM SNOW 1 SSW RADFORD 37.13N 80.57W
01/16/2022 M5.3 INCH CITY OF RADFORD VA TRAINED SPOTTER
&&
WHPLocal storm report, Jan 16, 11:09 PM EST, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1109 PM EST SUN JAN 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM SNOW 6 SE BOZOO 37.40N 80.77W
01/16/2022 E4.0 INCH MONROE WV PUBLIC
&&
WHPThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 4:29 AM EST | Winter Weather Advisory | RNK | Grayson, Smyth, Tazewell | 21 hr |
| Jan 17, 5:42 AM EST | High Wind Warning | RNK | Carroll, Floyd, Grayson, Roanoke, City of Galax, City of Roanoke and 1 more | 16 hr |
| Jan 17, 5:10 PM EST | Special Weather Statement | RNK | Floyd, Montgomery | 20 min |
Nearby
Wind Advisories in Virginia, 2022Wind Advisories in North Carolina, 2022Wind Advisories in West Virginia, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.